Journal of Hematopoietic Cell Transplantation
Online ISSN : 2186-5612
Volume 6 , Issue 4
Showing 1-4 articles out of 4 articles from the selected issue
Review
  • Takanori Teshima
    2017 Volume 6 Issue 4 Pages 146-151
    Published: 2017
    Released: October 16, 2017
    JOURNALS FREE ACCESS

     Inflammatory cytokines play an important role in the development of graft-versus-host disease (GVHD) after allogeneic hematopoietic stem cell transplantation. However, blocking a single cytokine fails to improve the dismal prognosis of patients with GVHD. Jak inhibitors block the signaling of many cytokines relevant to GVHD. Retrospective studies suggest that Jak1/2 inhibitor ruxolitinib could be effective in patients with steroid-refractory GVHD, but has adverse effects such as cytopenia, susceptibility to infection, and withdrawal syndrome. Currently, prospective studies evaluating the efficacy of ruxolitinib and a selective Jak1 inhibitor are in progress.

    Download PDF (1573K)
Case report
  • Ryota Shirai, Tomoo Osumi, Yuji Yamada, Fumihiro Goto, Yumiko Nakazawa ...
    2017 Volume 6 Issue 4 Pages 152-156
    Published: 2017
    Released: October 16, 2017
    JOURNALS FREE ACCESS

     Allogeneic hematopoietic stem cell transplantation (allo-SCT) is a curative therapy for chronic granulomatous disease (CGD). Although non-myeloablative conditioning is desirable, an optimal conditioning regimen is yet to be determined, especially in hematopoietic stem cell transplantation (HSCT) from alternative donors. In 2014, the European Society for Blood and Marrow Transplantation (EBMT) working group performed HSCT with a targeted busulfan (BU)-based regimen to treat CGD, and reported reduced intensity allo-SCT. This combination has the potential to be a standard regimen for CGD, however no such cases have been reported in Japan. Here, we report two patients with CGD who received HSCT from unrelated donors with targeted BU-based regimens. The first patient received allo-SCT from one locus antigen-mismatched unrelated donor, and the second received allo-SCT from a serologically HLA-matched unrelated donor. In both patients, superoxide production recovered to normal levels. This conditioning can be applied as a standard regimen for CGD, even in HSCT from unrelated donors.

    Download PDF (1559K)
  • Megumi Nagai, Naoki Sakata, Satoshi Ueda, Motoko Ueda, Munehiro Okano, ...
    2017 Volume 6 Issue 4 Pages 157-161
    Published: 2017
    Released: October 16, 2017
    JOURNALS FREE ACCESS

     A 12-year-old boy with aplastic anemia underwent allogeneic bone marrow transplantation (BMT) from an HLA-identical sister when he was 8 years old. After BMT, grade Ⅲ acute graft-versus-host disease (GVHD) involving the intestinal tract, in particular gut symptom was refractory to the therapy. During the therapy, transplantation-associated thrombotic microangiopathy occurred on day 268. Twenty-three months after BMT, he presented with psoriatic skin eruptions on his extremities, suggesting the development of chronic GVHD owing to several positive autoantibodies such as rheumatoid factor or anti-nuclear antibody. Therefore, he was treated with PSL. He complained of dysphagia and ptosis and was diagnosed with myasthenia gravis (MG) based on the findings of positive anti-acetylcholine receptor antibodies and the edrophonium challenge test. In addition to PSL, he then received pyridostigmine and cyclosporine. The symptoms associated with MG finally dissolved after treatment with intravenous high-dose immunoglobulin. According to previous studies, the clinical features of MG post-BMT are universal and are associated with decreasing immunosuppression during chronic GVHD, most often occurring in patients with aplastic anemia, the absence of thymoma, and the presence of specific HLA antigens.

    Download PDF (1606K)
  • Takashi Onaka, Tomoya Kitagawa, Oju Katayama, Akihito Yonezawa
    2017 Volume 6 Issue 4 Pages 162-165
    Published: 2017
    Released: October 16, 2017
    JOURNALS FREE ACCESS

     A 53-year-old female was diagnosed acute type adult T cell lymphoma (ATL). After anti-CCR4 antibody mogamulizmab administration, we performed non-myeloablative cord-blood transplantation. On day 22, GVHD appeared after engraftment. After beginning of PSL, cytomegaloviral (CMV) meningo-encephalitis was occurred. Since the anti-viral drugs were not effective enough, we treated her with intrathecal administration of non-complete human immunoglobulin, which transiently improved her level of consciousness and decreased the CMV viral load. But she died of the refractory CMV encephalitis. Further examination is necessary about intrathecal administration of non-complete human immunoglobulin therapy.

    Download PDF (1792K)
feedback
Top